MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU300
Medical Device Problem Codes Application Program Problem: Dose Calculation Error (1189); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a doctor had to exchange a monofocal toric intraocular lens (iol) for a different power due to a refractive surprise.The replacement lens was replaced was of the same model and cylinder but of a higher diopter (19.5d).There were no surgical complications and original lens was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not available.Section b3: date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2024 and (b)(6) 2024.Section h3(no): the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that the surgeon calculated the incorrect power of the toric lens ( toricity).It is believed that the patient is doing fine.That it was not a lens issue, it was a mistake by the account to calculate it correctly.The following field was updated according the new information received: section h6: device code(s): 1189 - application program problem: dose calculation error corrected data: upon further review of the event and based on the additional information provided, since the explant was due to calculation error which an incorrect lens power (diu300, 17.0 diopter) was initially calculated and implanted by the account instead of a lens (diu300, 19.5d); therefore, the event no longer meets a reportable explant criteria and no further report will be submitted under this manufacturer report number 3012236936-2024-0003169.The following device code is no longer applicable: section h6: device code(s): 2993 - adverse event without identified device or use problem all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20800359
Report Number3012236936-2024-000316
Device Sequence Number15161731
Product Code MJP
UDI-Device Identifier05050474747661
UDI-Public(01)05050474747661(17)260821
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2026
Device Model NumberDIU300
Device Catalogue NumberDIU300U170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale